Prescription Drug Discussion Forums  

Go Back   Prescription Drug Discussion Forums > Medication Discussions > Specific Drug Discussions > Abilify

Notices

Reply
 
Thread Tools Display Modes
  #1  
Old 12-02-2005, 06:00 AM
Kim Elbert
Guest
 
Posts: n/a
Default Abilify

Hi. I'm Kim, a 44 year old woman with schizophrenia. I have been on so many different drugs it's unreal and hospitalized just as much! Nothing has worked like the Abilify has. I was on clozaril which caused my diabetes and made me gain an extra 100 pounds. I've been on the Abilify for around 4 months now and I've lost 45 pounds! I have been alittle nauseated and have trouble staying asleep at night. But my family says they have their daughter back! My aunt who lives next door to me says it's like living next door to "Awakenings". I was almost like a zombi for about 15 or 20 years and having auditory and visual hallucinations and now I don't have ANY!!!! I take an active role in my life and my Church now, I am a member of Womens Missions and a Bible Study and am about to start volunteering a couple days a week at the hospital. My boyfriend also has schizophrenia and they just put him on Abilify also. It really is like watching "Awakenings"! He is talking for the first time since I've known him which has been for 9 years! He never said I love you or that I was pretty, and now he tells me everyday! It really takes some getting used to because it's like beeing around someone new. I just can't say enough thanks to my Dr. Boyer for taking a chance on this fairly new drug with me! There aren't too many Dr's who would take someone off Clozaril. Anyway, if anyone would like to email me, feel free. I'll be sure and write you back. Thanks for the oppurtunity to write about Abilify. Kim Elbert
Reply With Quote
  #2  
Old 08-19-2007, 11:28 PM
pam
Guest
 
Posts: n/a
Default bipolar

hi kim, i hope this medicattion works for my daughter she is 19 and suffers from bipolar disorder and depression she started with add when she was five and i adopted her had no ideal what i was getting myself into. i have been through hell and back. she haves been on so many meds. i cant even tell you. one minute she is the sweets kid ever and the next minute you want to kick her out. she has been on abilify for a week and i can already see a differnet for the better. but when i got on line and hear all the bad stuff i beginning to worry so was glad to hear about you.feel free to email me bac. PS she gained so much weight on respideral that she stopped taking meds. i had to threaten her to move out or get help. thank god she chose to get help but i do give her meds. and watch her take them i dont trust her yet to take them even though she said it helps and the doctor said she might loose weight im hoping that was enough for her to want to take them, pam
Reply With Quote
  #3  
Old 01-22-2008, 03:55 AM
Barb
Guest
 
Posts: n/a
Default thank you

I have a son who will be 19 living with SZ for over a year now. He has already tried several meds himself, and we just added Abilify. Some of the postings scared me with the side effects, but I read yours and hope for the same result for him. I know the drugs, all of them, have a horrid effect no matter what, but it depends on the individual. Sorry it is just such a crap shoot with these meds finding the correct one, correct combination and amount that is effective. What a nightmare. The thing about your post that struck me was the comment about "Awakenings", I have thought that since the beginning. I love the movie and all the drugs "woke" my son up for a time, it's just it would go away again. I hope what he takes now, with the Abilify, we are trying to lesson the Geodon and just have Abilify...I hope it works like yours did! I am very happy for you and your boyfriend.
Reply With Quote
  #4  
Old 09-19-2011, 10:26 PM
jazz100 jazz100 is offline
Junior Member
 
Join Date: Sep 2011
Posts: 2
Default Congratulations

Quote:
Originally Posted by Kim Elbert View Post
Hi. I'm Kim, a 44 year old woman with schizophrenia. I have been on so many different drugs it's unreal and hospitalized just as much! Nothing has worked like the Abilify has. I was on clozaril which caused my diabetes and made me gain an extra 100 pounds. I've been on the Abilify for around 4 months now and I've lost 45 pounds! I have been alittle nauseated and have trouble staying asleep at night. But my family says they have their daughter back! My aunt who lives next door to me says it's like living next door to "Awakenings". I was almost like a zombi for about 15 or 20 years and having auditory and visual hallucinations and now I don't have ANY!!!! I take an active role in my life and my Church now, I am a member of Womens Missions and a Bible Study and am about to start volunteering a couple days a week at the hospital. My boyfriend also has schizophrenia and they just put him on Abilify also. It really is like watching "Awakenings"! He is talking for the first time since I've known him which has been for 9 years! He never said I love you or that I was pretty, and now he tells me everyday! It really takes some getting used to because it's like beeing around someone new. I just can't say enough thanks to my Dr. Boyer for taking a chance on this fairly new drug with me! There aren't too many Dr's who would take someone off Clozaril. Anyway, if anyone would like to email me, feel free. I'll be sure and write you back. Thanks for the oppurtunity to write about Abilify. Kim Elbert
Kim:

I think it is great that Abilify has worked so well with you and also your boyfriend. I've been on Abilify for about three weeks and can already see a difference. I have experienced some negative side effects such as drowsiness and it seems that I don't feel as deeply as I did before, however, the fear and anxiety that I was experiencing, which is the reason I was put on Abilify, has diminished already in such a short time. I'm hoping that the side effects will lift once I've been on the medication for a longer period of time. It seems from what I have read, it takes some people a while before that happens. Anyway, I'm happy for you that you are doing so well.

jazz100
Reply With Quote
Reply

Bookmarks

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off

Forum Jump


This site is presented as an educational source only. The information on this site is not a substitute for a visit with your doctor or pharmacist. Always talk to your doctor before changing medications or dosage, or if you experience any serious side effects. The information on this site that has been contributed by other visitors should be taken with a grain of salt. This is the Internet and you have no idea if the person who posted any information knows what they are talking about. Use this site to come up with a list of questions to ask your doctor, do not use this site to replace your doctor.

All times are GMT. The time now is 06:14 PM.


Powered by vBulletin® Version 3.8.8
Copyright ©2000 - 2019, vBulletin Solutions, Inc.